Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


naproxen and atripla
Dec 2, 2011

Hi.. I have recently strained my hand and urgent care prescribed naproxen 500 mg tablets for swelling.... I am currently taking atripla vl - undetectable, tcells - 481 and all other blood work normal - liver and kidney in normal functions. Is this safe to take with atripla? Thank you.

Response from Mr. Cordova

Hi there:

There is a drug interaction between Naproxen and the Tenofovir portion of Atripla. I would check with your doctor or the urgent care, to see if there are alternatives that you can take. Good luck.

In health, Richard

Response from Dr. Young

Hi and thanks for posting.

While there isn't a true drug-drug interaction between naproxen and tenofovir, both have the potential to cause kidney injury. So, if your kidney function is normal, there's little harm in short term use of naproxen for your injury (though it's a good idea to avoid getting dehydrated); be sure to let your health care provider know if you need to take the naproxen longer.

Be well, BY



Previous
can two gay men get aids
Next
How can I find out if my wife is immune to hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement